Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 191, NWS Jackson, MS

April 11, 20134 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2013, 11:25 AM CDT for 4 counties in Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 11:25 AM CDT (16:25 UTC)
Expired
Apr 11, 2013, 12:15 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:00 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:26 AM CDT, 59 minutes earlier.

Area forecast discussion, Apr 11, 10:26 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT THU APR 11 2013

.UPDATE...
A LARGE BAND OF RAIN AND THUNDERSTORMS IN ASSOCIATION WITH A COLD
FRONT IS MOVING ACROSS THE STATE THIS MORNING. A SHORTWAVE MOVING IN
FROM TX WILL HELP GIVE THE EXTRA PUSH NEEDED TO GET THIS SYSTEM OUT
OF HERE THIS AFTERNOON/EVENING. SURFACE CAPES ARE SHOWING VALUES FROM
600-1200 J/KG IN THE EAST/SOUTHEAST. THE POSSIBILITY OF STRONG TO
SEVERE STORMS STILL EXISTS IN THESE AREAS WITH THE GREATER
LIKELIHOOD IN OUR SOUTHEAST. ADJUSTED THE HOURLY TEMPS FOR THE UPDATE
AS WELL AS THE HOURLY WIND DIRECTIONS. THE FLASH FLOOD WATCH WAS
EXTENDED TIL 4PM DUE TO THE VERY SLOW MOVEMENT OF THE FRONT.
THROUGHOUT TODAY...THE TORNADO WATCH WILL BE TRIMMED SLOWLY FROM WEST
TO EAST AS THE FRONT PASSES THROUGH THE WATCH AREA AND THE
ENVIRONMENT IS NOT AS CONDUCIVE FOR SEVERE STORMS BEHIND THE FRONT.
/10/

&&

.AVIATION...
MVFR TO IFR CONDS WITH TSRA/SHRA CONDS IMPACTING ALL SITES THIS MRNG
AS A SLOW MOVING LARGE RA/TS BAND SHIFTS WEST TO EAST THROUGH THE
STATE IN ASSOC WITH FROPA. WIND SHIFT BEHIND TO THE NW HAS OCCURRED
ACROSS ALL WEST AND CNTRL TERMINALS AT 10 KT WITH GUSTS TO NEAR 20 AT
TIMES. WINDS REMAIN SELY AT KHBG/KMEI/KGTR. WINDS WILL VEER WITH
FROPA THROUGH 11/21Z AT THESE SITES. A FEW STRONG TO SEVERE STORMS
PSBL FOR E/SE MS THROUGH 11/21Z. XPCT IMPROVEMENT THROUGH LATE
AFTN/EVE FROM WEST TO EAST BEHIND FROPA WITH VFR RETURNING.

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT THU APR 11 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...COLD FRONT AND
ASSOCIATED THUNDERSTORM ACTIVITY IS WORKING ITS WAY ACROSS THE AREA
THIS MORNING. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR
STRONG TO POSSIBLY SEVERE STORMS THIS MORNING...BUT THE PRIMARY RISK
WILL CONTINUE BE FLASH FLOODING DUE TO PWATS UP NEAR 1.6-1.8 INCHES
AND CONTINUED GOOD MOISTURE TRANSPORT. EXPECT 2-4 INCHES OF RAINFALL
WITH ISOLATED HIGHER AMOUNTS POSSIBLE...THUS A FLASH FLOOD WATCH IS
IN AFFECT FOR MUCH OF THE AREA.

AS FAR AS SEVERE GOES THERE IS A WINDOW FROM LATER THIS MORNING
THROUGH ABOUT MID AFTERNOON WHERE THERE COULD BE A FEW STRONG TO
POSSIBLY SEVERE STORMS OVER THE EAST AND SOUTHEASTERN PORTIONS OF
THE AREA. ML CAPES WILL RANGE FROM AROUND 600-1200 J/KG AND H850
WINDS WILL BE 35-40KTS WITH SOME MODEST 0-3 KM SRH VALUES OF AROUND
200-250 M2/S2 BEFORE THE BOUNDARY MOVES EAST OF THE AREA. WILL KEEP
THIS POSSIBILITY IN THE HWO AND GRAPHICASTS. SHOWERS WILL CONTINUE
TO BE POSSIBLE INTO THE LATE AFTERNOON HOURS IN THE EAST BEFORE WILL
QUICKLY CLEAR BEHIND THE FRONT THIS EVENING.

TEMPERATURES WILL GRADUALLY COOL INTO UPPER 50S TO LOW 60S BEHIND
THE BOUNDARY TODAY AND WILL FALL INTO THE MID TO UPPER 40S ACROSS
THE AREA TONIGHT. SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE
AREA ON FRIDAY WITH A NICE DAY ON TAP UNDER MAINLY CLEAR SKIES AND
HIGHS IN THE LOW 70S. A VERY WEAK COLD FRONT WILL MOVE SOUTH ACROSS
THE AREA FRIDAY NIGHT AND THIS WILL MAINLY BE A WIND SHIFT. EXPECT
ANOTHER COOL NIGHT WITH LOWS ONCE AGAIN FALLING INTO THE LOW TO MID
40S. STUCK PRETTY CLOSE TO GUIDANCE TEMPS AND POPS THROUGH THE
PERIOD...BUT DID RAISE SLIGHTLY ABOVE POP GUIDANCE TODAY TO 100
PERCENT ACROSS MUCH THE AREA. /15/

LONG TERM...SATURDAY THROUGH THURSDAY...THE LONG TERM WILL START
OUT DRY SATURDAY BUT A WET WEATHER PATTERN WILL RESULT IN RAIN
CHANCES RETURNING LATE SATURDAY NIGHT AND CONTINUING THROUGH
THURSDAY. A 1022MB HIGH WILL BE CENTERED OVER THE MID MISSISSIPPI
VALLEY SATURDAY MORNING WITH NEAR ZONAL FLOW ALOFT. WL HAVE A DRY
AIRMASS IN PLACE AND UNDER NEAR FULL INSOLATION...TEMPERATURES WILL
TOP OUT A FEW DEGREES WARMER THAN NORMAL IN THE MID TO UPPER 70S.
OUR FLOW ALOFT WILL BACK TO THE SOUTHWEST SATURDAY AHEAD OF A
SHORTWAVE TROUGH OVER THE DESERT SOUTHWEST. THE SURFACE HIGH WILL
SHIFT EAST TO THE OHIO VALLEY BY SATURDAY EVENING AND THEN TO THE
MID ATLANTIC SEABOARD BY SUNDAY MORNING. AS A RESULT LIGHT RETURN
FLOW IS EXPECTED SATURDAY NIGHT. THE MODELS ARE IN BETTER AGREEMENT
WITH THE SHORTWAVE AND MOVE IT OVER THE SOUTHERN PLAINS SATURDAY
NIGHT. THIS WILL HELP SEND LIGHT RAIN BACK INTO OUR SOUTHERN MOST
ZONES AFTER MIDNIGHT SATURDAY. THE AXIS OF THE SHORTWAVE IS EXPECTED
TO BE OVER THE MISSISSIPPI RIVER BY SUNDAY EVENING. RAIN AND A FEW
THUNDERSTORMS ARE EXPECTED TO SPREAD NORTH TO THE HIGHWAY 82
CORRIDOR SUNDAY AFTERNOON. THE SHORTWAVE WILL SHIFT EAST OF OUR CWA
SUNDAY NIGHT BUT SOUTHWEST FLOW ALOFT WITH A SERIES OF SUBTLE
DISTURBANCES IS EXPECTED TO REMAIN OVER OUR REGION THROUGH
WEDNESDAY. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED SUNDAY
THROUGH WEDNESDAY. PWS WILL INCREASE FROM AND INCH MONDAY TO AN INCH
AND A HALF WEDNESDAY. THIS MOISTURE INCLUDING DEW POINTS FROM THE
MID 60S NORTH TO THE LOWER 70S SOUTH WILL COMBINE WITH THE EMBEDDED
DISTURBANCES AND DAYTIME HEATING TO PROVIDE MOSTLY DIURNALLY DRIVEN
CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. THE
GFS AND ECMWF DIFFER ON TIMING BUT BOTH MODELS SHOW A MORE AMPLIFIED
SHORTWAVE TROUGH OVER THE WESTERN CONUS WEDNESDAY. THE GFS IS MUCH
MORE PROGRESSIVE THAN THE ECMWF AND HAS THE SHORTWAVE OVER THE
CENTRAL CONUS WITH A COLD FRONT ACROSS OUR DELTA REGION BY SUNRISE
THURSDAY. THE GFS PUSHES THE COLD FRONT SOUTHEAST OF OUR CWA BY
THURSDAY EVENING WHILE THE ECMWF HANGS THE SHORTWAVE TROUGH OVER THE
DESERT SOUTHWEST THURSDAY AND HAS A STALLED FRONTAL BOUNDARY NORTH
OF OUR CWA THURSDAY EVENING. THE GFS SCENARIO DEPICTS SOME
PARAMETERS FAVORABLE FOR SEVERE STORMS THURSDAY BUT WL HOLD OFF
INTRODUCING ANY MENTION IN THE HWO UNTIL BETTER MODEL RUN TO RUN AND
CONSENSUS IS REALIZED. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  44  73  45 / 100  11   0   0
MERIDIAN      73  44  74  43 / 100  22   0   0
VICKSBURG     63  42  74  46 /  99  13   0   0
HATTIESBURG   76  47  76  46 / 100  23   0   0
NATCHEZ       63  43  74  46 /  99   9   0   0
GREENVILLE    61  44  72  47 /  99  13   0   0
GREENWOOD     64  42  71  45 /  99  13   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>030-032>038-040>045-047>050-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&
Hazardous weather outlook, Apr 11, 9:03 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
903 AM CDT THU APR 11 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>045-047>050-053-059>061-121415-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
903 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA.
MORE THAN 2 INCHES FELL OVERNIGHT ACROSS THE WESTERN PORTIONS OF THE
AREA AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE FOR AREAS ALONG AND NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR TODAY. INTENSE RAINFALL RATES COULD RESULT IN LOCALIZED
FLASH FLOODING IN SOME LOCATIONS. ALSO...SOME SMALL CREEKS...AREA
RIVERS AND LOW LYING AREAS COULD EXPERIENCE RISES IN WATER LEVELS. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY AFTERNOON.

IN ADDITION...ISOLATED STRONG STORMS WILL BE POSSIBLE THIS MORNING
AS THE COLD FRONT MOVES THROUGH THE AREA. THE MAIN HAZARDS WILL BE
DAMAGING WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY.

MSZ031-039-046-051-052-121415-
LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-
903 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE FROM MID MORNING TO MID
AFTERNOON AS STORMS MOVE EAST AHEAD OF A COLD FRONT. THE MOST
INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

IN ADDITION...HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA.
ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE FOR AREAS IN EAST MISSISSIPPI. INTENSE RAINFALL RATES
COULD RESULT IN LOCALIZED FLASH FLOODING IN SOME LOCATIONS.
ALSO...SOME SMALL CREEKS...AREA RIVERS AND LOW LYING AREAS COULD
EXPERIENCE RISES IN WATER LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY

MSZ054>058-062>066-072>074-121415-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
903 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE POSSIBLE THROUGH MID AFTERNOON AHEAD OF A COLD
FRONT MOVING THROUGH THE REGION. THE MOST INTENSE STORMS WILL BE
CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH AND A TORNADO OR TWO.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
DOWNPOURS ARE ALSO EXPECTED.

ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE FOR AREAS IN EAST MISSISSIPPI. INTENSE RAINFALL RATES COULD
RESULT IN LOCALIZED FLASH FLOODING IN SOME LOCATIONS. ALSO...SOME
SMALL CREEKS...AREA RIVERS AND LOW LYING AREAS COULD EXPERIENCE RISES
IN WATER LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED FOR SOUTH MISSISSIPPI TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Apr 11, 8:58 AM CDT, 2 hours 27 minutes before
MSZ059-061-062-111430-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
858 AM CDT THU APR 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CDT THU APR 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF MCCALL CREEK AT 858 AM CDT...MOVING
NORTHEAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN FRANKLIN...EXTREME SOUTHEASTERN JEFFERSON AND
NORTHWESTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3168 9071 3168 9030 3136 9068 3144 9090
TIME...MOT...LOC 1358Z 219DEG 43KT 3148 9070

CME
Local storm report, Apr 11, 9:38 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
938 AM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     FLASH FLOOD      OAK GROVE               32.86N 91.39W
04/11/2013                   WEST CARROLL       LA   BROADCAST MEDIA

            REPORTS OF FLOODING IN OAK GROVE AND PIONEER AREAS WITH
            WATER COVERING SOME ROADWAYS.

&&

DCOX
Special weather statement, Apr 11, 10:13 AM CDT, 1 hour 12 minutes before
MSZ056-065-111545-
SMITH MS-COVINGTON MS-
1013 AM CDT THU APR 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT THU APR 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES SOUTHWEST OF TAYLORSVILLE AT 1014 AM CDT...MOVING
NORTHEAST AT 45 MPH.

PEOPLE IN NORTH CENTRAL COVINGTON AND SOUTHEASTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3202 8955 3195 8932 3171 8948 3174 8962
TIME...MOT...LOC 1514Z 204DEG 39KT 3178 8952

CME
Special weather statement, Apr 11, 10:45 AM CDT, 40 minutes before
MSZ049-050-056-111605-
SMITH MS-SCOTT MS-RANKIN MS-
1045 AM CDT THU APR 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT THU APR 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES SOUTHWEST OF PULASKI AT 1046 AM CDT...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN EAST CENTRAL RANKIN...SOUTH CENTRAL SCOTT AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3243 8957 3217 8953 3214 8981 3228 8983
TIME...MOT...LOC 1546Z 242DEG 44KT 3223 8971

CME
Special weather statement, Apr 11, 10:53 AM CDT, 32 minutes before
MSZ051-111615-
NEWTON MS-
1053 AM CDT THU APR 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT THU APR 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER NEWTON AT 1053 AM CDT...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3254 8916 3255 8892 3238 8894 3223 8908
      3232 8927
TIME...MOT...LOC 1553Z 210DEG 42KT 3236 8912

CME
Special weather statement, Apr 11, 10:53 AM CDT, 32 minutes before
MSZ057-111615-
JASPER MS-
1053 AM CDT THU APR 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT THU APR 11 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF LOUIN AT 1054 AM CDT...MOVING NORTHEAST AT 45
MPH.

PEOPLE IN NORTHWESTERN JASPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3199 8928 3205 8933 3222 8932 3222 8912
TIME...MOT...LOC 1554Z 208DEG 37KT 3212 8932

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:49 PM CDTSpecial Weather StatementJANBolivar61 min
Apr 10, 10:01 PM CDTSevere Thunderstorm WarningJANBolivar29 min
Apr 10, 11:23 PM CDTSpecial Weather StatementJANBolivar57 min
Apr 11, 12:19 AM CDTSpecial Weather StatementJANWashington61 min
Apr 11, 8:50 AM CDTRiver Flood WarningJANAttala, Holmes6 days
Apr 11, 8:58 AM CDTSpecial Weather StatementJANLincoln32 min
Apr 11, 9:28 AM CDTRiver Flood WarningJANNeshoba24 hr
Apr 11, 10:13 AM CDTSpecial Weather StatementJANSmith32 min
Apr 11, 10:45 AM CDTSpecial Weather StatementJANScott20 min
Apr 11, 10:53 AM CDTSpecial Weather StatementJANJasper22 min
Apr 11, 11:31 AM CDTTornado Warning EmergencyJANKemper, Neshoba59 min
Apr 11, 11:32 AM CDTAreal Flood WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo6 hr
Apr 11, 11:56 AM CDTTornado Warning EmergencyJANNoxubee64 min
Apr 11, 12:02 PM CDTSevere Thunderstorm WarningJANClay28 min
Apr 11, 12:18 PM CDTSevere Thunderstorm WarningJANMarion42 min
Apr 11, 12:42 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Apr 11, 12:45 PM CDTTornado WarningJANForrest, Lamar, Marion45 min
Apr 11, 12:46 PM CDTTornado WarningJANLowndes, Noxubee14 min
Apr 11, 1:17 PM CDTSevere Thunderstorm WarningJANJones43 min
Apr 11, 1:26 PM CDTSevere Thunderstorm WarningJANNoxubee49 min
Apr 11, 1:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Apr 11, 1:34 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Apr 11, 1:50 PM CDTTornado WarningJANClarke, Lauderdale40 min
Apr 11, 4:10 PM CDTRiver Flood WarningJANCarroll, Leflore43 hr
Apr 11, 9:28 AM CDTFlash Flood WarningJANWest Carroll2 hr
Apr 10, 8:06 PM CDTSpecial Weather StatementJANAshley29 min
Apr 10, 8:14 PM CDTSevere Thunderstorm WarningJANAshley46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.